

Australian Council of Deans of ICT

ACDICT, P.O. Box 482, Chatswood, NSW 2057 www.acdict.edu.au

ACDICT Learning and Teaching Academy (ALTA) Forum, UTS, May 8-9, 2014

Venue location: UTS, Aerial Function Centre, Harris Room, Building 10, Level 7, 235 Jones Street, Ultimo (off Broadway): https://www.google.com.au/maps/place/235+Jones+St/@-33.8835764,151.1995276,17z/data=!3m1!4b1!4m2!3m1!1s0x6b12ae262f23d385:0x38ba67ff55c0235?hl=en

8 May – 8.30 for 9.00 start, 5.30 finish with drinks and dinner provided by ACDICT 9 May – 9.00 start, 4.00 finish

The Forum will be for Associate Deans Learning and Teaching or their equivalents in the ICT disciplines of the member universities. Multiple representatives are encouraged if that reflects the organisation of the ICT disciplines at the university. ACDICT also invites Deans to attend. No Registration Fee applies for representatives from ACDICT member institutions but you do need to notify the ACDICT Executive Officer of your attendance: tkoppi@gmail.com

The two-day program will include segments for the reviewing of the environment within the higher education sector and specifically its implications for learning and teaching – this includes Group X National; ICT skills in demand; ACARA Digital Technologies Curriculum; new and inspiring learning and teaching developments; sharing of good practice, and time slots for the discussion of hot issues identified by the participants. As per usual, networking will be a big part of the meeting.

The Forum will include reports from ALTA commissioned projects concerned with increasing female enrolments and good practices in first year ICT teaching. A key outcome of the Forum will be identification of further future actions to enable the ALTA to support the strategic development of new collaborative initiatives to enhance ICT teaching and learning outcomes across all Australian Universities. ACDICT through ALTA is looking to take an active role in influencing how relevant bodies fund such ICT-related initiatives, including those additional to the OLT. The Forum agenda will be organised around the following:

HE sector scan

Overview of the changes and reviews in the national scene that have potential impact on ICT learning and teaching; discussion of the potential impact of these, e.g., review of the demand driven system and impacts on ICT; and changing ICT skills in demand by industry.

Project briefing

Overview of current projects such as ALTC and OLT-funded ones and ALTA-funded projects that are relevant to ICT learning and teaching. Discussion of possible other projects.

Sharing the passion

Sharing of local innovations, good practices and effective initiatives. Discussion of roles in learning and teaching.

Hot issues

Nominations for hot issues will be called for before the meeting. Short presentations of some leading hot issues will be provided – however much of these sessions will be devoted to open discussion of issues.

ACDICT Academy support framework

Discussion of how the ACDICT Academy can support strategic national collaborative developments of ICT learning and teaching outcomes.

Day 1 - Thursday 8 May

Day 1 – Thurso		,
Time	Event	Who
8:30 - 9:00	Registration and tea/coffee	
9:00 – 9:10 (10 min)	Welcome	Hung Nguyen (Dean, Engineering & Information Technology, UTS)
(10 11111)		imormation recrincingly, 5 (5)
9:10 – 9:15	ALTA Forum	Iwona Miliszewska (ALTA President,
(5 min)	Collection of hot topics for Day 2	VU)
	, ,	,
	Theme 1: The ICT HE Landscape	
9:15 -10:30	Current ICT skills needed by industry	John Ridge, Executive Director
(75 min)		ACSF 30 min
	What industry wants from ICT graduates	
	Discussion on the HE ICT landscape	John Craven, Executive Director, DB Results 30 min
		15 min
10:30 – 10:45	Morning Tea	10 11111
10:45 – 12:20	Impact of the new ACARA Digital Technologies	Julie King (ACARA) 25 min
(95 min)	Curriculum	dule King (AOAKA) 20 min
	University support for the ACARA DT curriculum	Katrina Falkner (Adelaide) 25 min
	Digital Careers and ICT Education	Karsten Schulz (Digital Careers National Director) 25 min
	Discussion on the HE ICT landscape (cont)	20 min
12:20 -1:00	Lunch	
	Theme 2: Improving ICT L&T	
1:00 – 3:00 (120 min)	OLT – how we are improving L&T in ICT	Di Weddell (OLT Branch Manager) 30 min
	ICT Learning and Teaching – student experience and engagement, and collaborative assessment development	Daniel Edwards (Principal Research Fellow, ACER) 30 min
	The role of the Associate Dean L&T in improving ICT L&T (2 perspectives) [Panel session]	Jo Coldwell-Neilson and Malcolm Campbell (Deakin) Tim Aubrey (UTS) 20 min each
	Discussion on opportunities and partnerships	20 min
3.00 – 3.15	Afternoon tea	<u> </u>
3.15 – 5:15	Transforming ICT learning and teaching – the	Elisa Martinez (UC)
(120 min)	SAFFIRE Project at the University of Canberra	25 min
	Immersion, creativity and teamwork the three factors of collateral learning	Jacob Cybulski (Deakin) 25 min
	Discussion of above 2 talks	10 discussion
	Recommendations to improve ICT L&T and support required	Groups 20 min; report back 15 min; plenary 15 min
5:15 – 5:30	Wrap up of the first day	Iwona
	I and the second	I .

5.30 - 6.30	Networking and drinks – Aerial Bar (Provided by ACDICT)
6.30 onwards	Dinner – Aerial (provided by ACDICT)

Day 2 - Friday 9 May

Day 2 – Friday Time	Event	Who
	Theme 3: National ICT Education projects	
9:00 –10:30 (90 minutes)	ALTA L&T/Engagement Grants Reports A database for storing and retrieving classified and benchmarked exam questions for ICT courses Project Leader: Margaret Hamilton (RMIT), with Daryl D'Souza, James Harland, Raymond Lister, Alireza Ahadi, Donna Teague (3 institutions)	Project representatives (15 min each)
	Cultivating ICT student's interpersonal soft skills in online teaching environments using traditional active learning techniques Project Leader: Trina Myers (JCU), with Jarrod Trevathan, Anna Blackman, Heather Gray, Ickjai Lee (2 institutions)	
	Assessing the work readiness skills of ICT graduates Project Leader: Brian von Konsky (Curtin), with Charlynn Miller, Asheley Jones (3 institutions)	
	Activities using Both-Ways thinking to communicate foundations and frontiers of ICT to Indigenous children Project Leader: Frances Rosamond (CDU), with Vladimir Estivill-Castro, Peter Shaw (2 institutions)	
10:30–10:45	Morning tea	
10.45-12:20	Theme 4 – Food for thought	
(95 min)	Design thinking in L&T for ICT	Neil Anderson (JCU) 25 min
	The success of double degrees for ICT	Tom Gedeon, ANU 25 min
	Distributed and underpinning approach to ICT education	Rosemary Stockdale (Swinburne) 25 min
	Discussion	20 min
12:20 - 1:00	Lunch	
1:00 – 1:30 (30 min)	Theme 5 – ALTA's response to ACDICT's Action Plan on ICT Skills: Commissioned Good Practice Reports	
	Exploring the contexts of ICT degrees with high female participation Project Leader: Jo Coldwell-Neilson (Deakin), Jenine Beekhuyzen (Griffith)	Jo Coldwell-Neilson 15 min
	Experiences of first year students in ICT courses: good teaching practices Project Leader: Judy Sheard (Monash), Michael Morgan and Matthew Butler (Monash)	Judy Sheard 15 min

1:30 – 3:00 (90 min)	Theme 6 – Hot topics and pressing issues	
(SS Hilli)	Break-out session in which participants divided to small groups will select/identify hot topics and pressing issues pertinent to their environments and brainstorm ideas on how to develop/address those	60 min
	Short presentations by each group and selection of priority hot topics/issues to guide the ALTA agenda for the year	30 min
3:00 – 3:30	Wrap-up (with afternoon tea)	Iwona (Chair)
	Discussion on ALTA doing what needs doing	

Accommodation close to UTS

Mercure, Broadway